Hail, Laramie
- When
- June 22, 2:45 PM MST to 2:47 PM MST
- Where
- Laramie County, 25 mi NE of Cheyenne
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.386, -104.480
During the afternoon of the 22nd a short wave trough moved over the area. This in combination with surface heating and good moisture supply from the southerly winds sparked off storms in along and east of the Laramie Range.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
During the afternoon of the 22nd a short wave trough moved over the area. This in combination with surface heating and good moisture supply from the southerly winds sparked off storms in along and east of the Laramie Range.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 22, 12:40 PM MST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 140 PM MDT TUE JUN 22 2010 .SHORT TERM...TONIGHT THROUGH THURSDAY... CONVECTION BEGINNING TO FIRE OVER WESTERN SECTIONS NOW AND EXPECT THIS TO CONTINUE AND MOVE NORTHEASTWARD DURING THE REST OF THE AFTERNOON AND EVENING. PARAMETERS IN PLACE FOR SOME SEVERE STORMS OVER THE EASTERN PLAINS WITH LARGE HAIL THE MAIN THREAT FROM THEM. STORMS ARE IN RESPONSE TO UPPER TROF WHICH WILL MOVE ACROSS THE NORTHERN ROCKYS INTO THE NORTHERN PLAINS TONIGHT...DRAGGING A COOL FRONT ACROSS THE CWA BY LATE THIS EVENING. DRY AND A LITTLE COOLER WEATHER EXPECTED FOR WEDNESDAY AS SFC HIGH MOVES ACROSS WY INTO THE NORTHERN PLAINS AND UPPER RIDGE BUILDS OVER THE REGION. RETURN FLOW SETS UP FOR THURSDAY AS SFC HIGH MOVES FURTHER INTO THE PLAINS WITH TEMPERATURES TURNING WARMER. SOME ISOLATED LATE DAY CONVECTION POSSIBLE IF SUFFICIENT MOISTURE RETURNS. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... MAIN FORECAST IMPACT WILL BE CONTINUATION OF SPLIT TROUGH PATTERN IN THE GREAT BASIN AND NORTHWEST WITH SOUTHWEST FLOW OVER WYOMING. GFS AND ECMWF REASONABLE AGREEMENT WITH UPPER HIGH TO THE SOUTHEAST WITH INCREASING HEIGHTS OVER SE WYOMING. SFC LOW WILL EJECT THROUGH NRN WYMOMING WITH SURFACE TROUGH THURSDAY AFTN/EVENING. A FEW TSTMS POSSIBLE ALONG CONVERGENCE AREA OF FRONT WITH DRYING AND WARMING TREND ON FRIDAY AS MOST THETA-E AND MOISTURE CONVERGENCE EAST OF THE FORECAST AREA. BY SATURDAY COOLER AIR WILL FILTER IN WITH NORTHWEST SURFACE FLOW AND SHORTWAVE DISTURBANCE ALOFT WILL KEEP SLIGHT RISK OF TSTMS OVER THE AREA. ON SUNDAY AFTERNOON THE LOW LEVEL FLOW WILL SHIFT TO SOUTHEAST FOR INCREASE IN INSTABILITY ALONG WITH PLACEMENT OF LEE SIDE SURFACE TROUGH. HAVE KEPT TSTM CHANCES CONSISTENT THROUGH TUESDAY WITH MAX TEMPERATURES WARMING AGAIN TO ABOVE NORMAL BY 5-10 DEGREES. && .AVIATION...VFR CONDITIONS EXPECTED OVERALL OUTSIDE OF WDLY SCTD SHOWERS AND TSTRMS THROUGH THIS EVENING. SFC FRONT WILL PASS ACROSS THE AREA TONIGHT. SOME MVFR/IFR CIGS POSSIBLE FOR TIME TONIGHT OVER THE NEB PANHANDLE UNTIL FRONTAL PASSAGE. && .FIRE WEATHER...NO CONCERNS ANTICIPATED AS CONDITIONS NOT EXPECTED TO REACH CRITICAL LEVELS OVER THE DISTRICTS THROUGH THURSDAY. AFTERNOON RHS WILL GET RATHER LOW OVER THE LOWER ELEVATIONS OF CARBON COUNTY BUT FUELS STILL NOT TOO DRY. && .HYDROLOGY...MAIN CONCERNS ARE ON THE LOWER NORTH PLATTE RIVER EAST OF TORRINGTON DOWN INTO SCOTTS BLUFF COUNTY. RELEASES FROM UPSTREAM RESERVOIRS WILL KEEP LEVELS ABOVE FLOOD STAGES FOR SEVERAL MORE DAYS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION/FIRE WX/HYDRO...RE LONG TERM...SLA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 143 PM MDT TUE JUN 22 2010 NEZ002-003-019>021-054-055-095-096-WYZ103-106>108-116>119-231200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 143 PM MDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA AGAIN THIS AFTERNOON AND EVENING. A FEW STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT THROUGH EARLY EVENING. AN ISOLATED TORNADO IS ALSO POSSIBLE...ESPECIALLY EAST OF A LINE FROM LUSK TO KIMBALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON THROUGH THIS EVENING...MAINLY OVER FAR EASTERN WYOMING AND THE NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>115-231200- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 143 PM MDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. BRIEF GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH SOME OF THE STORMS THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ101-102-231200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- 143 PM MDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 8 PM THIS EVENING. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA AGAIN THIS AFTERNOON AND EVENING. A FEW STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO EARLY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 306 PM MDT TUE JUN 22 2010 WYZ117>119-222130- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 306 PM MDT TUE JUN 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LARAMIE COUNTY UNTIL 330 PM MDT... AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITAKER...OR 18 MILES NORTH OF CHEYENNE... MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHITAKER... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 22 AND 35. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. RE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
337 PM MDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 15 N CHEYENNE 41.36N 104.79W
06/22/2010 E0.75 INCH LARAMIE WY TRAINED SPOTTER
&&
DSIUTAThe Cheyenne radar (KCYS), 38 km away, was scanning. The volume nearest the first event began at 21:47 UTC.
5 hail. Local standard time, as filed.
Tennis ball sized hail along with 1.5 inches of rainfall.
Nickel to quarter sized hail observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2010Every state in 2010This day in weather historyWarnings in Wyoming, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233307, 233308, 233309, 233311, 233312.